Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 148, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 2000, 4:35 PM EDT for Buckingham County, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 26, 2000, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 150 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:59 PM EDT | Thunderstorm Wind | Centenary, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 262038 SVRRNK VAC029-262115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 435 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUCKINGHAM COUNTY IN CENTRAL VIRGINIA... * UNTIL 515 PM EDT. * AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF BUCKINGHAM...MOVING NORTHEAST AT 25 MPH. WINDS UP TO 60 MILES AN HOUR...ALONG WITH DIME SIZE HAIL...CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 515 PM EDT INCLUDE BUCKINGHAM... DILLWYN... CENTENARY... ARVONIA... <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ LAT./..LON 3756 7880 3736 7849 3765 7827 3775 7855 PEM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:50 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 26, 2:50 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT MON JUN 26 2000 MODELS NOW BEGINNING TO TRICKLE IN. LINE OF SHRA/TSRA LINED UP ALONG THE BLUE RIDGE FROM BOONE TO ROANOKE...WITH NEW DEVELOPMENT IN THE SRN SHD VLY. JUST ISSUED FFA FOR LOCATIONS ALG BLUE RIDGE AS SOME TSRA NEARLY STATIONARY...DUMPING ESTIMATED AMOUNTS TO 2 TO 3 INCHES PER HOUR. THIS CONVECTION SHOULD CONTINUE INTO EARLY EVENING WITH MOIST THETA-E GRADIENT SET UP JUST ON THE EAST SIDE OF THE BLUE RIDGE. LAPS SHOWING CAPES AROUND 4000 J/KG IN THE FOOTHILLS OF NC AND 3500 AROUND THE NEW RVR VLY. SO CONCERN THIS EVENING IS WHERE AND HOW HIGH TO GO WITH POPS. LINE OF TSRA IN ERN KY MAY MAKE IT INTO WRN FA BY 00Z...SO PLAN ON GOING WITH RADAR TRENDS NEAR ZONE ISSUANCE. MODELS NOT HANDLING THE CONVECTION IN ERN KY WELL. PLAN ON KEEP FFA THOUGH THRU EARLY EVENING IF CELLS DO NOT MOVE MUCH NEAR ZONE ISSUANCE. LOOKS LIKE CURRENT FORECAST HAS THINGS LINED UP PRETTY WELL AND QUICK LOOK AT NEW FORECAST MODELS KEEP BEST CHANCE OF SHOWERS/TSRA TUESDAY AFTN/EVE AND AGAIN LATE WEDNESDAY/EARLY THURSDAY. GOOD AREA OF UPPER DIVERGENCE AND LOW LVL CONVERGENCE MOVES ACRS AREA FROM 18-06Z TUESDAY-TUES NIGHT...HIGHEST CHANCE IN THE WEST...THEN EAST TUESDAY NIGHT. FNT SLOWS DOWN AS IT TAKES ON A MORE SW-NE ORIENTATION...MORE PARALLEL TO UPPER FLOW. ANOTHER AREA OF GOOD UVM...SFC CONV/UPPER DIV MOVES ACROSS LATE WEDNESDAY. WILL KEEP CHANCE POPS IN ON THU EVERYWHERE...WITH MAYBE SOME DRYING IN THE NW FA BY AFTN. FNT AND ASSOCIATED PCPN PROGGED TO MOVE FURTHER SOUTH AND EAST OFF THE EAST COAST FOR FRI-SAT SO A DRY FORECAST FRI-SAT. COORDINATION CALLS ARE WELCOME. .RNK... .VA...FLASH FLOOD WATCH FOR FLOYD...CARROLL...GRAYSON...PATRICK COUNTY TIL EARLY EVENING. .WV...NONE. .NC...FLASH FLOOD WATCH FOR ALLEGHANY...ASHE...WATAUGA...WILKES...SURRY COUNTY TIL EARLY EVENING. WHP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.